Alert archive / Nevada / Special Weather Statements in 2015
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Jun 10, 2015, 4:21 PM PDT for Churchill County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2015, 4:21 PM PDT (23:21 UTC)
- Expired
- Jun 10, 2015, 5:00 PM PDT
- In force
- 39 min
- Issued by
- NWS Reno, NV
County Churchill County, NV
The radar
The Reno radar (KRGX), 99 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281 WWUS85 KREV 102321 SPSREV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 421 PM PDT WED JUN 10 2015 NVZ001-004-110000- MINERAL AND SOUTHERN LYON COUNTIES NV- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 421 PM PDT WED JUN 10 2015 ...STRONG THUNDERSTORMS ALONG HIGHWAY 95 SOUTH OF FALLON... AT 415 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS 26 MILES SOUTH OF FALLON...MOVING WEST AT 10 MPH. HALF INCH HAIL...TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. RADAR INDICATES RAINFALL RATES ABOVE TWO INCHES PER HOUR IN THE STRONGER STORMS. LOCATIONS IMPACTED INCLUDE... HIGHWAY 95 BETWEEN FALLON AND SCHURZ. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 95 BETWEEN FALLON AND SCHURZ. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3926 11839 3909 11835 3908 11884 3935 11881 TIME...MOT...LOC 2315Z 080DEG 8KT 3910 11867 $$ WH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Jun 10, 1:57 PM PDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 10, 1:57 PM PDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 157 PM PDT WED JUN 10 2015 .SYNOPSIS... REMNANTS OF HURRICANE BLANCA WILL BRING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING ACROSS THE SIERRA AND NORTHWEST NEVADA. THIS MAY LEAD TO AREAS OF FLASH FLOODING AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 11 PM TODAY. DRIER AND WARMER CONDITIONS RETURN FOR THE END OF THE WEEK INTO THE WEEKEND. && .SHORT TERM... HAVE MADE FEW CHANGES TO THE SHORT TERM FORECAST AS THE FOCUS REMAINS ON THIS AFTERNOON AND EVENING. MORE BREAKS HAVE BEEN SHOWING UP ACROSS WESTERN NEVADA EARLY THIS AFTERNOON. THUS FAR, THE SHOWERS AND STORMS HAVE BEEN LOW TOPPED AT NEAR 25 KFT. WHILE THE RAINFALL PROCESS IS EFFICIENT, THIS IS NOT PRODUCING TORRENTIAL RAINS. WITH THE SUN AND SFC DEWPOINTS WELL INTO THE 50S, INSTABILITY COULD RESULT IN SOME STRONGER STORMS WITH THOSE TORRENTIAL RAINS. RIGHT NOW, THE BEST POTENTIAL WILL BE IN WESTERN NEVADA WHERE THE MOST CLEARING HAS OCCURRED. WILL LEAVE THE FLASH FLOOD WATCH IN EFFECT FOR THIS REASON. THE UPPER LOW WILL PULL EAST TONIGHT WITH A DRIER NORTHERLY FLOW IN ITS WAKE. THREAT FOR SHOWERS WILL DIMINISH OVERNIGHT, BUT THERE WILL BE SOME CLOUD COVER. WITH THE THOUGHT THERE WILL BE ENOUGH CLOUDS, FOG DOES NOT APPEAR TO BE OF A CONCERN EXCEPT AROUND TRUCKEE WHERE IT DOESN'T TAKE MUCH. HOWEVER, WITH MORE CLEARING, SOME AREAS SUCH AS NEAR THE CARSON SINK AND SIERRA VALLEY COULD SEE FOG FORMATION TONIGHT. DRIER NORTH FLOW CONTINUES THURSDAY ALONG WITH WARMING TEMPERATURES ALOFT. HAVE LIMITED ANY ISOLATED THUNDERSTORMS TOMORROW TO AREAS SOUTH OF HIGHWAY 50. WITH LESS CLOUD COVER TOMORROW, TEMPS WILL BE QUITE WARM, BACK INTO THE 70S AND 80S. CONTINUED WARMING INTO THE WEEKEND WITH LIGHT WEST FLOW ALOFT AS HIGH PRESSURE NOSES IN FROM THE EAST PACIFIC. WITH THE WARMER TEMPS ALOFT AND CONTINUED DRYING, REMOVED ALL MENTION OF THUNDER AFTER THURSDAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY... THE RIDGE WILL SAG SOUTH AS LOW PRESSURE DIGS SOUTH ALONG THE BRITISH COLUMBIA COAST. A LIGHT WEST FLOW WILL RESULT IN TYPICAL AFTERNOON WINDS SUNDAY AND MONDAY. THE LOW IS EXPECTED TO SAG A LITTLE FURTHER SOUTH TUESDAY AND WEDNESDAY PER THE GFS AND ENSEMBLES (GEFS AND EC). TEMPS WILL COOL SOME BACK CLOSER TO AVERAGE FOR MID JUNE WITH AN INCREASE IN WINDS. HOW STRONG THEY WILL BE IS STILL UNCERTAIN AT THIS TIME. OF NOTE, THE 12Z EC HAS MORE RIDGING AND LESS WIND. RIGHT NOW IT WAS DISCOUNTED AS IT IS A BIT OF AN OUTLIER AS DEPICTED BY THE ENSEMBLES. WALLMANN && .AVIATION... AREAS OF MVFR CIGS/VIS AND MTN OBSCN IN THE SIERRA THIS EVENING WITH LCL IFR IN +SHRA. MAIN THREAT CONTINUES TO BE SHRA AND ISOLD TSRA UNTIL AROUND 06Z. TOPS TO 30-35 KFT WITH BASES NEAR 9000 FT ASL. HEAVY RAINFALL MAIN ISSUE WITH LIMITED SMALL HAIL IN TROPICAL AIRMASS. GRADUAL CLEARING WITH VFR CONDS AFTER 06Z WITH SOME LCL FG AROUND KTRK. IF SKIES CLEAR ENOUGH, FG COULD FORM IN THE SIERRA VALLEY AND NEAR KTVL/KNFL/KLOL, BUT ONLY A 15-20 PCT CHANCE. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING NVZ001>005. CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING CAZ070>073. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 10, 3:11 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 311 PM PDT WED JUN 10 2015 NVZ001-004-102315- MINERAL AND SOUTHERN LYON COUNTIES NV- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 311 PM PDT WED JUN 10 2015 ...LINE OF THUNDERSTORMS MOVING ACROSS HIGHWAY 95 BETWEEN SCHURZ AND HAWTHORNE... AT 309 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES EAST OF YERINGTON TO 6 MILES NORTHEAST OF HAWTHORNE...AND MOVING WEST AT 15 MPH. HEAVY RAINFALL ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 95 BETWEEN SCHURZ AND HAWTHORNE. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. && LAT...LON 3896 11919 3842 11888 3854 11844 3912 11876 TIME...MOT...LOC 2209Z 085DEG 13KT 3905 11881 3861 11856 EW
Special weather statement, Jun 10, 3:38 PM PDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 338 PM PDT WED JUN 10 2015 NVZ001-102330- MINERAL AND SOUTHERN LYON COUNTIES NV- 338 PM PDT WED JUN 10 2015 ...STRONG THUNDERSTORM MOVING TOWARDS YERINGTON... AT 337 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR YERINGTON MOVING SOUTH AT 15 MPH. SMALL HAIL AND HEAVY RAIN WILL BE POSSIBLE WITH THIS THUNDERSTORM. LOCATIONS IMPACTED INCLUDE... YERINGTON...WEED HEIGHTS...MASON...YERINGTON MUNICIPAL AIRPORT AND JUNCTION NV 339 AND NV 208. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3910 11928 3914 11905 3884 11890 3879 11925 TIME...MOT...LOC 2237Z 349DEG 14KT 3905 11915 EW
Special weather statement, Jun 10, 3:55 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 355 PM PDT WED JUN 10 2015 NVZ001-102330- MINERAL AND SOUTHERN LYON COUNTIES NV- 355 PM PDT WED JUN 10 2015 ...STRONG THUNDERSTORM MOVING THROUGH YERINGTON... AT 354 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR YERINGTON MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF A NICKEL AND TORRENTIAL RAIN WILL OCCUR WITH THIS THUNDERSTORM. LOCATIONS IMPACTED INCLUDE... YERINGTON...WEED HEIGHTS...MASON...YERINGTON MUNICIPAL AIRPORT AND JUNCTION NV 339 AND NV 208. THIS INCLUDES ALTERNATE HIGHWAY 95 FROM WABUSKA TO YERINGTON TO 15 MILES EAST OF YERINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS AND SIGNIFICANTLY REDUCED VISIBILITY. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3910 11928 3914 11905 3884 11890 3879 11925 TIME...MOT...LOC 2237Z 349DEG 14KT 3905 11915 EW/WH
Local storm report, Jun 10, 4:10 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
410 PM PDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM FLASH FLOOD 2 SE GARDNERVILLE 38.92N 119.71W
06/10/2015 DOUGLAS NV NEWSPAPER
THE RECORD COURIER POSTED A VIDEO ONLINE OF FLASH
FLOODING AT EAST VALLEY AND PINE NUT ROAD IN THE
GARDNERVILLE RANCHOS. WATER WAS RUSHING ACROSS THE
ROADWAY.
&&
ELWLocal storm report, Jun 10, 4:20 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
420 PM PDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM FLASH FLOOD 2 SE GARDNERVILLE 38.92N 119.71W
06/10/2015 DOUGLAS NV BROADCAST MEDIA
KTVN CHANNEL 2 POSTED A VIDEO OF FLOODING ALONG CAYUSE
DRIVE NEAR DRESSLERVILLE. WATER IS RUSHING OVER THE ROAD
BUT APPEARS TO BE FOLLOWING A PREVIOUS WASH.
&&
ELWSpecial weather statement, Jun 10, 4:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 421 PM PDT WED JUN 10 2015 NVZ001-004-110000- MINERAL AND SOUTHERN LYON COUNTIES NV- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 421 PM PDT WED JUN 10 2015 ...STRONG THUNDERSTORMS ALONG HIGHWAY 95 SOUTH OF FALLON... AT 415 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS 26 MILES SOUTH OF FALLON...MOVING WEST AT 10 MPH. HALF INCH HAIL...TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. RADAR INDICATES RAINFALL RATES ABOVE TWO INCHES PER HOUR IN THE STRONGER STORMS. LOCATIONS IMPACTED INCLUDE... HIGHWAY 95 BETWEEN FALLON AND SCHURZ. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 95 BETWEEN FALLON AND SCHURZ. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3926 11839 3909 11835 3908 11884 3935 11881 TIME...MOT...LOC 2315Z 080DEG 8KT 3910 11867 WH
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:36 PM PDT | Special Weather Statement | REV | 54 min | |
| Jun 9, 7:33 PM PDT | Special Weather Statement | REV | Storey | 42 min |
| Jun 10, 2:45 PM PDT | Areal Flood Advisory | REV | Douglas | 3 hr |
| Jun 10, 3:11 PM PDT | Special Weather Statement | REV | Lyon | 64 min |
| Jun 10, 3:38 PM PDT | Special Weather Statement | REV | Lyon | 52 min |
| Jun 10, 3:55 PM PDT | Special Weather Statement | REV | Lyon | 35 min |
| Jun 10, 4:09 PM PDT | Areal Flood Advisory | REV | Lyon | 3 hr |
| Jun 10, 4:48 PM PDT | Special Weather Statement | REV | Pershing | 117 min |
| Jun 9, 6:03 PM PDT | Special Weather Statement | REV | Sierra | 57 min |
| Jun 10, 4:39 PM PDT | Special Weather Statement | REV | Plumas | 66 min |
Nearby
Special Weather Statements in Nevada, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.